We are 194,862 members in 81 forums discussing 144,065 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Uncommon Tamoxifen side effects, am I crazy?

Topic: Uncommon Tamoxifen side effects, am I crazy?

Forum: Hormonal Therapy - Before, During and After —

Risks and benefits, side effects, and costs of anti-estrogen medications. Note: Please remember that there are good experiences and bad with ALL treatments and this is a safe place to share YOUR experience, not to be influenced or influence others.

Posted on: Feb 15, 2013 10:50AM

cinvee wrote:

I am having the usual side effects of tamoxifen, nausea, extreme fatigue, hot flashes, mood swings, etc.  My question for you ladies is are you having any crazy side effects?  Something that you do not see regularly on the boards.  I feel like I need a disclaimer that the only thing that has changed in my life is taking tamoxifen. 

Here is mine at the risk of sounding crazy: 

My tongue hurts!  Seriously, it is really sensitive and feels "roughed up".  I feel like I can only eat soft food, and nothing hard.   Also, I am now a total wimp with spicey food.  Things I have eaten for years are now like chewing on a habanero pepper! 

Am I crazy?  I feel like it!!!!!   

ALH/ADH bilateral, FEA left. In the last year: 4 core biopsies, 1 stereotactic biopsy, 2 lumpectomies, hysterectomy and right side oophorectomy. Tried tamoxifen, not a fit for me. PBMX scheduled for 1/14/15
Log in to post a reply

Page 1 of 1 (6 results)

Posts 1 - 6 (6 total)

Log in to post a reply

Feb 15, 2013 01:10PM sweetpea23 wrote:

When I first starting taking it, I was having the most awful dreams and nightmares every single night. I almost did not want to go to sleep. Now it just happens occasionally. There is nothing else I can attribute it to. You are not crazy. Our bodies react to these powerful drugs differently.

Dx 3/2012, IDC, <1cm, Stage I, Grade 2, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Feb 15, 2013 01:14PM liefie wrote:

Hi cinvee, so sorry to hear about your SE's on Tamoxifen. How long have you been taking it? Normally the SE's are there for the first few months or so, and then it tapers off. I am on it too, but the only SE that I have is hot flushes, certainly not the tongue issue. That must be really so unpleasant. Don't have any advice other than telling your onc. Maybe he can prescribe something else like Aromasin or one of the other hormonal drugs instead of Tamoxifen.

Another thing. Tamoxifen is made by different drug companies. Some women find that if they switch to another company's Tamoxifen, that the SE's are much more tolerable, because they use different fillers etc. in their pills. Hope this helps. Best wishes!

When life knocks you down, roll over, and look at the stars. Dx 12/19/2011, IDC, 1cm, Stage IB, Grade 1, 1/4 nodes, ER+/PR+, HER2- Surgery 2/6/2012 Lymph node removal: Left, Sentinel; Mastectomy: Left Chemotherapy 3/6/2012 Cytoxan (cyclophosphamide), Taxotere (docetaxel) Radiation Therapy 5/30/2012 Breast, Lymph nodes Hormonal Therapy 7/31/2012 Surgery 5/15/2013 Reconstruction (left): DIEP flap
Log in to post a reply

Feb 23, 2013 10:27PM Christyandthedogs wrote:

Hey sweet pea

I have also had the horrible tounge issues. It has been basically miserable. In the years past I could eat ANYTHING hot and spicy. Now it has to be the mildest I can find. A friend told me to gargle with baking soda. It works. And very well. I also started taking 1tsp of baking soda in water a couple times a day. Search the Internet on baking soda and cancer. A little eye opening. It has balanced my mouth and gut. I have been on tamoxifin for 15 months and take it every night at the same time. I use to take it in the am, but but put me to sleep. The exhaustion is way beyond normal in my opinion. I am contacting my doctor on Monday to run blood work. Something is just off, if I am needing to sleep 12+ hours a day. I also take effoxor xl for the hot flashes. It stopped them in its tracks.

Log in to post a reply

Feb 23, 2013 11:13PM sandpiper1 wrote:

I had a lot of different SEs, none of which, were tongue related. ;)

 Just know that while the symptoms may not appear on the web or be familiar to others doesn't mean they aren't happening to you.

I found that my quality of lif ewaS being severely hampered by Tam. I sought another opinion and have decided to discontinue Tamoxifen and see how I feel in a coupke of weeks off of the med. I already have some of my own "unusual" symptoms disappearing in the first week off T.

I do hope more people find their symptoms minimal.

The good news was I did not have one hotflash and had a regular light period.

We are all just so different

XOXOXOXOXO

Piper



'They laugh at me because I am different; I laugh at them because they're all the same' DCIS > than 7cm with extensive comedonecrosis. Dx 4/26/2012, DCIS, 6cm+, Stage 0, Grade 2, 0/1 nodes, ER+/PR+
Log in to post a reply

Feb 14, 2017 02:17PM Mypuppy wrote:

hi,

I have been on Tamoxifen for 2.5 yrs now, and experience many of the side effects mentioned here. However, just last week I noticed when showering a strange swelling of both my upper thighs, right above the knee. I have no idea what it is and am scheduled to see my gp tomorrow. I was wondering if anyone here has experienced this while on Tamoxifen as I dont know if it is a side effect. Very scary what the risks are in taking these drugs. I understand recurrence is no better, but it still stinks. Thank yo

Log in to post a reply

Feb 15, 2017 09:56AM dtad wrote:

Hi there. Leg edema does seem to be a SE of Tamoxifen. Talk to your doc. They usually prescribe a diuretic to treat it. Good luck and keep us posted.

Dx 3/20/2015, IDC, Left, 1cm, Stage IA, Grade 2, ER+/PR+, HER2- Dx 4/10/2015, ILC, 1cm, Stage IA, Grade 2, ER+/PR+, HER2- Surgery 5/21/2015 Lymph node removal: Sentinel; Mastectomy: Left, Right; Reconstruction (left): Silicone implant; Reconstruction (right): Silicone implant

Page 1 of 1 (6 results)